Jump to content

Hello! Welcome to the Largest Bariatric Surgery Community Online!

Welcome to BariatricPal.com, the largest weight loss surgery social network in the world! Our goal is to provide a unique platform for patients and potential patients alike that enables you to make informed choices involving your surgery decisions as well as providing you the support you need to meet your goals. Sign up now to access exclusive member features!

Join our community. It's free!

weight loss, but no energy?!

586
Views
Started by mcastane, Apr 19, 2010 2:23 PM
4 replies to this topic
4 replies to this topic

    mcastane

    Advanced Member

  • Posts: 40
  • Joined: Dec 2009
  • Gender: Female
  • Location: CA
  • Surgery: LAP-BAND
  • Surgeon: Eric Pham
  • Surgery Date: Feb 2010
  • Height: 5 feet 4 inches
  • Starting Weight: 260
  • Weight Lost: 92
  • Current Weight: 168
  • Goal Weight: 150
  • BMI: 28.8
  • My Blogs
Posted April 19, 2010 - 2:23 PM

#1
I have been doing really well with my weight loss. I am down 35 lbs in 8 1/2 weeks post surgery. But although I work out and eat what I should eat, I feel like I have no energy. I'm always tired. Anyone else feel that or know why that could be?


    Spartan

    Been There, Done That.

  • Posts: 235
  • Joined: Jan 2010
  • Gender: Male
  • Location: CA
  • Surgery: LAP-BAND
  • My Blogs
Posted April 19, 2010 - 2:58 PM

#2
It could be a lot of things, actually.

First, keep in mind that you have lost a LOT of weight in just a few weeks. It is an adjustment that the body might take some time getting used to. You ARE going to feel differently.

Second, are you taking supplements? That is very important. You need to be doing that even if you are eating what you percieve to be "enough".

Third, are you getting enough protein? That could be the problem right there. You might consider adding in a protein shake.....it makes a huge difference for many people.

Lastly, you said that you are eating correctly. That means different things to different people....even different Doctors. You might not be eating enough, and it is important that you DO eat enough. The lap band is not about starvation. And, it is important that you are eating the RIGHT food. So many people make the mistake of continuing to eat the SAME STUFF post-surgery as they did before...just LESS of it. The Quality of the food you are eating actually becomes more important to you after you have the Lap Band, because you are eating less, and you have to make sure those calories you are consuming are QUALITY calories, full of the nutrients you need to maintain good health.

Finally, keep in mind that any kind of surgery is a "blow" to your body, and it takes time to recover. The effects of the anesthesia, and post-surgical medication and pain killers can all have an impact on how you feel for quite a while. You have been through a lot, and it does take time to heal and recover from ANY surgery.

You might want to give your Surgeon's office a call and make them aware of this, and see if they have any suggestions or directions.

Hope you are feeling better soon. Just close your eyes and think about all of the shopping you will be doing before long.....:thumbup:

S.


    mcastane

    Advanced Member

  • Posts: 40
  • Joined: Dec 2009
  • Gender: Female
  • Location: CA
  • Surgery: LAP-BAND
  • Surgeon: Eric Pham
  • Surgery Date: Feb 2010
  • Height: 5 feet 4 inches
  • Starting Weight: 260
  • Weight Lost: 92
  • Current Weight: 168
  • Goal Weight: 150
  • BMI: 28.8
  • My Blogs
Posted April 19, 2010 - 4:15 PM

#3
Thank you Spartan! That does make sense.

I am taking a multivitamin daily and extra Calcium everyday.

I am definately not eating what I was eating pre-op! those old habits are out of my life. I do however think I may be undereating at times and in combination with the rapid weightloss it might be what is causing the lack of energy. I do have an appointment for a fill this wednesday, so I will let my surgeon know of this and see what he suggests.

Thank you again!:thumbup:


    BetsyB

    Bariatric Hero

  • Posts: 2,495
  • Joined: Dec 2009
  • Location: IL
  • Surgery: LAP-BAND
  • Surgeon: Brian Lahmann
  • Height: 5 feet 2 inches
  • Starting Weight: 249
  • Weight Lost: -1235
  • Current Weight: 1484
  • Goal Weight: 109
  • BMI: 271.4
Posted April 19, 2010 - 4:54 PM

#4
Spartan's answer was wonderful.

I'd just add that it's a good idea to take a bariatric multivitamin.


    adagray

    Aspiring Evangelist

  • Posts: 598
  • Joined: Nov 2008
  • Location: AZ
  • Surgery: LAP-BAND
  • Surgery Date: Dec 2009
  • Height: 5 feet 5 inches
  • Starting Weight: 249 lbs
  • Weight Lost: 7 lbs
  • Current Weight: 242 lbs
  • Goal Weight: 149 lbs
  • BMI: 40.3
  • My Blogs
Posted April 19, 2010 - 4:59 PM

#5
If you take medication for high blood pressure, check your BP to see if it has dropped suddenly. I was tired for a few days, then dizzy before I thought to check my BP. In my case it had dropped to 80something over 60something and that's what was making me tired and dizzy. I was taking BP medicine that I no longer needed and it was dropping my BP too low. As soon as I stopped the meds, my BP went to normal and I haven't needed the meds ever since.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Featured Surgeons

Recent Status Updates

View All Updates